Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Putnam's inequality for $ p$-hyponormal operators


Authors: Muneo Chō and Masuo Itoh
Journal: Proc. Amer. Math. Soc. 123 (1995), 2435-2440
MSC: Primary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1995-1246519-3
MathSciNet review: 1246519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to show the following: Let $ 0 < p < \frac{1}{2}$. If T is a p-hyponormal operator on a Hilbert space, then

$\displaystyle \left\Vert {{{({T^ \ast }T)}^p} - {{(T{T^ \ast })}^p}} \right\Vert \leq \frac{p}{\pi }\iint_{\sigma (T)} {{\rho ^{2p - 1}}d\rho d\theta }.$

That is, Putnam's inequality holds for p-hyponormal operators.

References [Enhancements On Off] (What's this?)

  • [1] A. Aluthge, On p-hyponormal operator for $ 0 < p < 1$, Integral Equations Operator Theory 13 (1990), 307-315. MR 1047771 (91a:47025)
  • [2] M. Chō, Spectral properties of p-hyponormal operators, Glasgow Math. J. 36 (1994), 117-122. MR 1260826 (94m:47043)
  • [3] M. Chō and T. Huruya, p-hyponormal operators $ (0 < p < 1/2)$, Comment. Math. 33 (1993), 23-29. MR 1269396 (95b:47021)
  • [4] C. R. Putnam, An inequality for the area of hyponormal spectra, Math. Z. 116 (1970), 323-330. MR 0270193 (42:5085)
  • [5] -, Commutation properties of Hilbert space operators and related topics, Ergeb. Math. Grenzgeb. (3), No. 36, Springer-Verlag, Berlin and New York, 1967. MR 0217618 (36:707)
  • [6] D. Xia, On the nonnormal operators--semi-hyponormal operators, Sci. Sinica 23 (1983), 700-713. MR 615374 (82g:47020)
  • [7] D. Xia, Spectral theory of hyponormal operators, Birkhäuser Verlag, Basel, 1983. MR 806959 (87j:47036)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1246519-3
Keywords: Hilbert space, hyponormal operator, Putnam's inequality
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society